MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDD1
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: is the product/package available for analysis? entire product line affected any photos available for visual analysis? yes, attached in document is there an indication of how the product was distributed? unknown, user not a distributor is there any indication of the source? labeling defect.Source of label creation.Was another type of scanner used, to attempt reading the labels? unicode embedded in barcode identified; udi-pi contained in barcode and missing human-readable indicator what type of bar code is being scanned? all barcodes on the package and peelpack do you think there were any changes /updates to packaging/design etc? no, this is a labeling at origin issue.
 
Event or Problem Description
It was reported that on an unknown date in 2021 the mesh was used.It was reported that the barcode did not hit the ¿good id¿ when scanned.It was also reported that when the barcode was scanned it gave the phone number but did not give the email address or product information.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 09/23/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.  additional b5 narrative: it was reported that labeling issues were identified including product labeling issues for the pouch, the single source, the udi 2d barcode contains unrecognizable codes.Peel pack - internal ¿product transparency label¿ 2d barcode is non-compliant.The udi barcode on scan ((b)(4)) contains a unicode character which causes failure to validate/parse data in erp and ehrs (unicode lookup: (b)(4)) the scan validation - failed and does not meet fda or gs1 standards.The unicode character causes failure in target documentation (requires manual documentation).H6 component code: g07002 - device not returned.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 evaluation: a file with three labels were observed.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No further investigation can be conducted since the sample was not returned.Additional information was requested and the following was obtained: can you confirm if the transparency label mentioned refers to the product traceability label found in the photos you provided? can you provide photos of the udi barcodes in question? are you using your own proprietary software to scan the udi barcode, obtain udi product data from the usfda¿s gudid website, and import the data into the xcelerate udi application?.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12443448
Report Number2210968-2021-08186
Device Sequence Number17111944
Product Code FTL
UDI-Device Identifier10705031047709
UDI-Public10705031047709
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberPCDD1
Device Catalogue NumberPCDD1
Device Lot NumberPPG189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/23/2021
Patient Sequence Number1